Alert archive / Louisiana / Special Marine Warnings in 2016
Special Marine Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Jan 14, 2016, 9:47 PM CST. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2016, 9:47 PM CST (03:47 UTC)
- Expired
- Jan 14, 2016, 10:30 PM CST
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Jan 14, 6:32 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 14, 6:32 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 PM CST THU JAN 14 2016
.SOUNDING DISCUSSION...
THE BIGGEST CHANGE IN THE LAST 12 HOURS HAS BEEN A RAPID
INFLUX OF MOISTURE INTO THE MID-LEVELS OVER THE ATMOSPHERE. THIS
SURGE OF MOISTURE HAS INCREASED MEAN MIXING RATIOS FROM 7.6 TO
8.9G/KG...AND PRECIPITABLE WATER VALUES FROM 0.50 INCHES TO 1.20
INCHES. DYNAMICALLY...A STRONG 110 JET STREAK RESIDES OVER THE
AREA...AND THERE IS A GOOD DEAL OF SHEAR IN PLACE IN THE LOW
LEVELS. STORM RELATIVE HELICITY IN THE LOWEST KILOMETER IS AROUND
270 M2/S2...AND TOTAL SHEAR OVER THE LOWEST 2KM IS 57 KNOTS. THESE
VALUES WOULD BE SUPPORTIVE OF DEEP CONVECTION AND A SEVERE
POTENTIAL IF THERE IS ENOUGH THERMODYNAMIC ENERGY TO TAP INTO.
THERMODYNAMICALLY SPEAKING...CONDITIONS REMAIN VERY STABLE. LAPSE
RATES THROUGHOUT THE ATMOSPHERIC COLUMN REMAIN NEARLY MOIST
ADIABIATIC AND RATHER WEAK...ON THE ORDER OF 5.8C/KM. THESE WEAK
LAPSE RATES TRANSLATE INTO LITTLE IF ANY CAPE...WITH CAPE VALUES
BELOW 50 J/KG NOTED. THIS LACK OF THERMODYNAMIC SUPPORT IS MOST
EVIDENT IN THE VERY HIGH LCL AND LFC VALUES IN EXCESS OF 10K FEET.
GIVEN THESE PARAMETERS...SURFACE BASED THUNDERSTORMS LOOK TO BE A
LOW THREAT FOR THE AREA TONIGHT. ANY ELEVATED CONVECTION THAT
MANAGES TO FORM ABOVE THE LFC WILL ALSO BE VERY WEAK DUE TO THE
LIMITED POTENTIAL ENERGY TO TAP INTO. THE MOST LIKELY SCENARIO
GIVEN THE STRONG DYNAMIC FORCING OVER THE REGION...AND FAIRLY
SATURATED CONDITIONS BELOW 500MB...IS A STRATIFORM PRECIPITATION
EVENT. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 49 66 41 60 / 70 10 10 10
BTR 51 70 43 62 / 70 10 10 20
ASD 49 68 41 62 / 80 10 10 10
MSY 53 70 47 64 / 90 10 10 10
GPT 52 65 43 61 / 90 20 10 10
PQL 47 66 41 62 / 90 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ536-538-552-
555-557-570-572-575-577.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ538-552-555-
557-570-572-575-577.
&&Hazardous weather outlook, Jan 14, 4:53 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 453 PM CST THU JAN 14 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-151400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 453 PM CST THU JAN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER AND PARTS OF THE LOWER ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THERE IS A MARGINAL RISK FOR STRONG TO SEVERE STORMS TONIGHT ALONG THE IMMEDIATE COAST OF SOUTHEAST LOUISIANA SOUTHWARD INTO THE COASTAL WATERS. THE MAIN CONCERNS WILL BE GUSTY TO DAMAGING WINDS AND HAIL. ELSEWHERE ACROSS THE OUTLOOK AREA...NON SEVERE THUNDERSTORMS ARE POSSIBLE IN THE LOWER LOUISIANA PARISHES THIS EVENING AND OVERNIGHT. OCCASIONAL LIGHTNING STRIKES AND SHORT PERIODS OF HEAVY RAINFALL WILL BE THE MAIN CONCERNS IN THESE AREAS. THERE WILL BE A SHORT DURATION OF HIGHER THAN NORMAL TIDE LEVELS GENERALLY BETWEEN ONE HALF FOOT TO ONE FOOT THIS EVENING MAINLY BETWEEN SUNSET THROUGH THE PRE-DAWN HOURS FRIDAY AS A LOW PRESSURE SYSTEM MOVES ALONG THE COAST. THIS MAY PRODUCE SOME MINOR NUISANCE FLOODING OF LOW LYING AREAS NEAR THE COAST. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR MOST OF THE GULF COASTAL WATERS AND FOR BRETON AND CHANDELEUR SOUNDS WHERE HAZARDOUS BOATING CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER FAST PACED SYSTEM IS EXPECTED TO AFFECT MAINLY THE MARINE AREAS ONCE AGAIN SATURDAY WITH RAPIDLY CHANGING CONDITIONS. ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 8:53 PM CST | Special Marine Warning | LIX | 52 min | |
| Jan 14, 9:09 PM CST | Special Marine Warning | LIX | 51 min | |
| Jan 14, 9:54 PM CST | Special Weather Statement | LIX | Plaquemines | 51 min |
| Jan 14, 10:47 PM CST | Special Weather Statement | LIX | Plaquemines | 28 min |
| Jan 14, 11:11 PM CST | Special Marine Warning | LIX | 34 min | |
| Jan 14, 11:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Jan 14, 11:33 PM CST | Special Marine Warning | LIX | 57 min | |
| Jan 14, 11:47 PM CST | Special Marine Warning | LIX | 58 min | |
| Jan 15, 12:12 AM CST | Special Marine Warning | LIX | 48 min | |
| Jan 15, 12:56 AM CST | Special Marine Warning | LIX | 34 min | |
| Jan 15, 9:10 AM CST | Marine Dense Fog Advisory | LIX | 2 hr | |
| Jan 15, 8:54 AM CST | Dense Fog Advisory | LIX | 2 hr |
Nearby
Special Marine Warnings in Louisiana, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.